Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2016, 3:18 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 22 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Mar 13, 2016, 3:40 PM CDT
- In force
- 22 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 3:20 PM CDT | FUNNEL CLOUD | 4 N De Queen, AR | FUNNEL CLOUD SPOTTED 4 N DEQUEEN |
| Mar 13, 3:20 PM CDT | HAIL 1.25 | 12 Ne Gillham, AR | REPORTED BY PARK SUPERINTENDENT AT COSSATOT RIVER STATE PARK NATURAL AREA. |
| Mar 13, 3:22 PM CDT | HAIL 1 | Gillham, AR | IN THE CITY |
| Mar 13, 3:22 PM CDT | HAIL 1 | Gillham, AR | ON GILLHAM LAKE ROAD |
| Mar 13, 3:40 PM CDT | HAIL 1.5 | 12 Ne Gillham, AR | REPORTED BY PARK SUPERINTENDENT AT COSSATOT RIVER STATE PARK NATURAL AREA. |
| Mar 13, 3:43 PM CDT | TORNADO | 10 N Dierks, AR | SPOTTED BRIEF ROPE TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WUUS54 KSHV 132018
SVRSHV
ARC061-133-132100-
/O.NEW.KSHV.SV.W.0027.160313T2018Z-160313T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 400 PM CDT
* AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GILLHAM...OR
NEAR DE QUEEN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DE QUEEN...DIERKS...HORATIO...UMPIRE...GILLHAM...ATHENS...GENEVA...LEBANON
AND BURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN
ARKANSAS AND SOUTHEASTERN OKLAHOMA.
LAT...LON 3435 9393 3427 9394 3426 9392 3419 9392
3419 9388 3409 9398 3394 9438 3406 9448
3417 9447 3419 9445 3419 9424 3427 9424
3427 9426 3430 9426 3436 9425
TIME...MOT...LOC 2016Z 222DEG 19KT 3412 9438
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
670
WWUS54 KSHV 132040
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN MAR 13 2016
ARC061-133-132047-
/O.CAN.KSHV.SV.W.0027.000000T0000Z-160313T2100Z/
HOWARD AR-SEVIER AR-
340 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWARD AND NORTHERN
SEVIER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED WITH A TORNADO
WARNING THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN
ARKANSAS AND SOUTHEASTERN OKLAHOMA.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR HOWARD
COUNTY.
LAT...LON 3435 9393 3427 9394 3426 9392 3419 9392
3419 9388 3409 9398 3394 9438 3406 9448
3417 9447 3419 9445 3419 9424 3427 9424
3427 9426 3430 9426 3436 9425
TIME...MOT...LOC 2035Z 222DEG 19KT 3420 9429
$$
MDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 12:06 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 13, 12:06 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SUN MAR 13 2016
.DISCUSSION...
STRATOCU CIGS HAVE BEGUN TO QUICKLY LIFT AND SCATTER OUT WITH
INCREASING BOUNDARY LAYER WINDS AND ADDED HEATING...WHICH WILL
ALLOW US TO BECOME QUITE UNSTABLE THIS AFTERNOON AHEAD OF AN
APPROACHING UPPER TROF ACROSS THE RED RIVER VALLEY OF N TX/S OK.
DUE TO THE INCREASING SEVERE POTENTIAL LATER TODAY...WE WILL BE
SENDING UP AN 18Z SOUNDING TO SAMPLE THE ATMOSPHERE LEADING UP
THIS EVENT. EXPECT THE GREATEST POTENTIAL FOR SEVERE STORMS TO SET
UP ACROSS S AR AND EXTREME N LA WHERE THE BEST SHEAR AND OVERALL
INSTABILITY WILL RESIDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO IN PLAY WITH THE
POSSIBILITY OF A FEW DISCRETE SUPERCELLS DEVELOPING LATER THIS
AFTERNOON. THIS THREAT WILL QUICKLY DIMINISH THROUGH THE EVENING
HOURS AS THE UPPER TROF RAPIDLY SHIFTS EWD. FORECAST UPDATES DO
INCLUDE MINOR ADJUSTMENTS TO HIGH TEMPS AND A FEW TWEAKS TO POPS
BUT OVERALL THE FORECAST WAS LEFT INTACT WITH LAKE WIND ADVISORY
CONTINUING FOR PARTS OF THE REGION THROUGH 7PM. ALL UPDATED TEXT
PRODUCTS HAVE BEEN SENT. /19/
&&
.PREV DISCUSSION... /ISSUED 644 AM CDT SUN MAR 13 2016/
AVIATION...
SOUTH WINDS TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS TODAY AHEAD
OF AN AREA OF LOW PRESSURE THAT WILL MOVE ACROSS THE REGION THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE FROM
13/18Z-14/00Z ACROSS TXK/GGG/SHV/MLU/ELD TERMINALS. OTHERWISE...
MVFR/IFR CEILINGS AND VISIBILITIES THIS MORNING TO GRADUALLY LIFT
THROUGH THE AFTERNOON WITH VFR CONDITIONS PREVAILING THROUGH THE
REMAINDER OF THE TERMINAL FORECAST PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 56 83 62 / 30 20 0 0
MLU 78 57 80 60 / 20 40 0 0
DEQ 74 52 80 54 / 60 20 0 0
TXK 76 53 81 59 / 60 30 0 0
ELD 76 54 80 60 / 60 60 0 0
TYR 79 54 85 60 / 10 10 0 0
GGG 80 54 84 62 / 10 10 0 0
LFK 82 56 86 62 / 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ001>003-
010>013-017>022.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ108>112-
124>126-136>138-149>153-165>167.
&&
19Hazardous weather outlook, Mar 13, 12:15 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT SUN MAR 13 2016 TXZ124-125-136-137-149>153-165>167-141715- WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE- 1215 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG SOUTHERLY WINDS NEAR 20-25 MPH THIS AFTERNOON HAVE THE POTENTIAL TO POSSIBLY TOPPLE SMALL TREES AND RESULT IN ISOLATED POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY NORTH OF THE I-20 CORRIDOR LATE THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ001-002-010>013-017>022-TXZ096-108>112-126-138-141715- CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-MARION-HARRISON- 1215 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND POSSIBLY SOME HAIL. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY WINDS HAVE THE POTENTIAL TO TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ097-141715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-BOWIE- 1215 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE MAINLY LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS. ISOLATED TORNADOES ALSO CANNOT BE RULED OUT WITH SOME OF THESE STORMS. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY WINDS MAY TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE ROOTS FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:13 PM CST | Areal Flood Warning | SHV | Union | 27 hr |
| Mar 13, 3:24 PM CDT | Tornado Warning | SHV | Howard, Sevier | 36 min |
| Mar 13, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 46 min |
| Mar 13, 6:15 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 45 min |
| Mar 13, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 39 min |
| Mar 13, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| Mar 13, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 44 min |
| Mar 13, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Union | 54 min |
| Mar 13, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 12 min |
| Mar 13, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 55 min |
| Mar 13, 6:58 PM CDT | Severe Thunderstorm Warning | SHV | Union | 17 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.